Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PI COMPARISON
Oct 12, 2007

Could you possibly give a comparison of the best PIs and how does one choose the best for me

Response from Dr. Wohl

This is too huge a topic to answer in a single post. There are merits and disadvantages of each of the protease inhibitors. I think it is first important for you to decide what is most significant for you when choosing meds. Is it pill size, pill number, frequency of dosing, cost? Side effects are important to everyone but which ones are most worrisome to you or less likely to be tolerated? Think of this when discussing the selection of therapy with your doc.

Generally, all the protease inhibitors that are taken with Norvir can be expected to work well at reducing the viral load, cause some increase in triglycerides and lead to nausea or diarrhea in about 10-15% of people. Most patients should be treated with Norvir boosted protease inhibitors. In special circumstances Reyataz or Lexiva are appropriate without Norvir. There is almost no reason to use Crixivan or Viracept any longer.

DW



Previous
PEPSE in 36 hours
Next
Meds work!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement